Thunderstorm Wind, Saline
- When
- May 18, 8:05 PM CST
- Where
- Saline County, Raleigh
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.817, -88.533
Trees and power lines were blown down around town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 18, 1:45 PM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT FRI MAY 18 2001 MAIN CONCERN THIS FORECAST PACKAGE IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT AND EARLY SATURDAY. LATEST SURFACE ANALYSIS INDICATED A COLD FRONT STRETCHING FROM SOUTHERN INDIANA OVER TO ABOUT ST. LOUIS...THEN INTO OKLAHOMA. A WEAK WAVE OF LOW PRESSURE WAS POSITIONED ALONG THE FRONT IN SOUTHWEST MISSOURI. ALL MODELS HAVE COME INTO GOOD GENERAL AGREEMENT ON THE TIMING OF BOTH SURFACE AND UPPER-LEVEL FEATURES. AS THE FRONT ENTERS THE REGION TONIGHT...UPPER DYNAMICS...DEEP MOISTURE...AND INSTABILITY ARE ALL IN PLACE FOR THE OCCURRENCE OF SHOWERS AND THUNDERSTORMS. THIS EVENING...A 40 KNOT JET MAX IS FORECAST TO SWING JUST SOUTH OF THE AREA. UNIDIRECTIONAL SPEED SHEAR AND MODERATE INSTABILITY AHEAD OF THE SYSTEM COULD ENHANCE THE DAMAGING WIND POTENTIAL FROM SOME STORMS. HOWEVER...THE MAIN FEATURE WITH THIS SYSTEM WILL BE LOCALLY HEAVY RAIN...ESPECIALLY AS THE SYSTEM TRACKS ACROSS THE REGION OVERNIGHT. THE STORM SYSTEM WILL LINGER CLOUDS AND A CHANCE OF SHOWERS IN EASTERN COUNTIES SATURDAY MORNING. THEREAFTER...DRIER AIR WILL WORK IN AND AID IN GRADUAL CLEARING FROM WEST TO EAST. THE NEXT SYSTEM PUSHES A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA FROM LATE SUNDAY THROUGH MONDAY. A CUT-OFF LOW IS STILL FORECAST TO DEVELOP SOMEWHERE FROM THE GREAT LAKES INTO THE OHIO VALLEY EARLY NEXT WEEK. AS THE REGION IS THRUST INTO NORTHWEST FLOW...COOLER THAN NORMAL TEMPERATURES ARE ANTICIPATED FOR MUCH OF NEXT WEEK. GUIDANCE NUMBERS FROM BOTH THE AVN AND NGM LOOK GOOD AND WILL GENERALLY FOLLOW A BLEND THROUGH THE PERIOD. .PAH...NONE. PRESLEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
553 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0548 PM GOREVILLE IL .75 INCH HAIL
05/18/01 JOHNSON REPORTED BY LAW
ENFORCEMENT
DLLILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-190400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 707 PM CDT FRI MAY 18 2001 ...SEVERE THUNDERSTORM WATCHES ARE IN EFFECT FOR THE ENTIRE AREA... SEVERE THUNDERSTORM WATCH 246 REMAINS IN EFFECT UNTIL 900 PM CDT FOR ALL SOUTHEAST MISSOURI COUNTIES WITHIN THE PADUCAH FORECAST AREA. THIS INCLUDES THE COUNTIES OF...CARTER...RIPLEY...WAYNE...BUTLER... BOLLINGER...CAPE GIRARDEAU...PERRY...SCOTT...STODDARD...NEW MADRID... AND MISSISSIPPI. SEVERE THUNDERSTORM WATCH 247 REMAINS IN EFFECT UNTIL 1100 PM CDT FOR ALL OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IN SOUTHERN ILLINOIS...THIS INCLUDES THE COUNTIES OF...JEFFERSON... PERRY...FRANKLIN...JACKSON...WILLIAMSON...UNION...JOHNSON... ALEXANDER...PULASKI...MASSAC...POPE...HARDIN...SALINE...GALLATIN... HAMILTON...WHITE...WAYNE...EDWARDS...AND WABASH. IN SOUTHWEST INDIANA...WATCH 247 INCLUDES THE COUNTIES OF...GIBSON... PIKE...POSEY...VANDERBURGH...WARRICK...AND SPENCER. IN WESTERN KENTUCKY...THIS WATCH INCLUDES THE COUNTIES OF... BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES... LIVINGSTON...LYON...MARSHALL...CALLOWAY...CRITTENDEN...CALDWELL... TRIGG...UNION...HENDERSON...DAVIESS...WEBSTER...MCLEAN...HOPKINS... MUHLENBERG...CHRISTIAN...AND TODD. AT 700 PM...LOW PRESSURE WAS SITUATED OVER SOUTHEAST MISSOURI WITH A COLD FRONT EXTENDING EAST INTO SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. IN ADDITION...AN UPPER-LEVEL DISTURBANCE WAS TRACKING EASTWARD ACROSS SOUTHERN MISSOURI. AS THE STORM SYSTEM CONTINUES TO MOVE EAST...SHOWERS AND THUNDERSTORMS WILL REMAIN PROBABLE ACROSS THE ENTIRE REGION TONIGHT. LATEST GUIDANCE SUGGESTS THE CONTINUED THREAT FOR ISOLATED DAMAGING WIND GUSTS AND MARGINAL SEVERE HAIL FROM THE STRONGER STORMS... ESPECIALLY OVER THE NEXT 2 TO 3 HOURS. WITH THE LOSS OF DAYTIME HEATING...SEVERE ACTIVITY WILL BECOME LESS LIKELY AS WE HEAD INTO THE LATE EVENING AND OVERNIGHT HOURS. BOUNTIFUL DEEP-LAYERED MOISTURE WILL HELP TO SUPPORT THE THREAT FOR LOCALLY HEAVY RAIN AS WELL. HOURLY RAINFALL AMOUNTS COULD REACH 1 TO 2 INCHES IN THE STRONGER STORMS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. SEVERE THUNDERSTORMS PRODUCE HAIL 3/4 INCH OR LARGER AND/OR WIND GUSTS OF 58 MPH OR GREATER. ISOLATED TORNADOES ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA SOURCE FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. PRESLEY
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down around town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243262.